Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 202, NWS Baltimore/Washington

June 10, 2011Albemarle County, City of Charlottesville, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 10, 2011, 6:22 PM EDT for Albemarle County, City of Charlottesville, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2011, 6:22 PM EDT (22:22 UTC)
Expired
Jun 10, 2011, 6:45 PM EDT
In force
23 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Albemarle County, VA, City of Charlottesville, VA

The radar

The Sterling radar (KLWX), 138 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:18 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 10, 3:18 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL OVER THE AREA THROUGH SATURDAY. A
STRONGER COLD FRONT WILL PASS THROUGH THE REGION SUNDAY AND HIGH
PRESSURE BEHIND THE FRONT WILL BUILD OVER THE REGION EARLY NEXT
WEEK. COOLER AND NOTICEABLY LESS HUMID CONDITIONS ARE EXPECTED
DURING THIS TIME.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A WEAK BACKDOOR COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS
CENTRAL VA. MEANWHILE...A WEAK UPPER DISTURBANCE ASSOCIATED WITH A
REMNANT MCS WILL MOVE EAST INTO PA DURING THE AFTN. THE APPROACH OF
THIS DISTURBANCE COMBINED WITH WEAK CONVERGENCE ALONG THE FRONTAL
BOUNDARY WILL PROVIDE ENOUGH LIFT FOR SCT SHOWERS AND STORMS TO
INITIALLY DEVELOP ACROSS THE HIGHER TERRAIN DURING THE MID AFTN AND
THEN EAST OF THE BLUE RIDGE DURING THE LATE AFTN AND EVE.

CALCULATED INSTABILITY FROM THE LATEST 18Z SPC MESOANALYSIS SEEM
TO BE IN LINE WITH THE MODIFIED 12Z IAD RAOB SOUNDING...WHICH
SHOWS ABOUT 1500-2000 J/KG OF SBCAPE FOR THIS AFTN. WITH THE
STRONGER WESTERLIES LOCATED WELL NORTH OF THE REGION...WEAK SHEAR
PROFILES WILL LIMIT ORGANIZATION OF STORMS AND POTENTIAL FOR
SEVERE WEATHER. GIVEN THE MODERATE INSTABILITY AND STEEP LLVL
LAPSE RATES...PULSE SEVERE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND POSSIBLE A QUICK DOWNBURST.

ENHANCED WIND FIELD ASSOCIATED WITH THE REMNANT MCS MAY CLIP NRN
MD LATE THIS AFTN...SO A SLIGHTLY HIGHER POTENTIAL FOR ORGANIZED
CONVECTION AND WIND DAMAGE EXISTS THERE. OTHER CONCERN WITH STORMS
WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AS STORM MOTION
WILL ONLY BE AROUND 10 KT. AS STATED EARLIER...COVERAGE OF STORMS
WILL BE LOW AND FFG GUIDANCE IS RELATIVELY HIGH SO NO WATCH
HEADLINES ARE NECESSARY.

ANOTHER ROUND OF SHOWERS AND STORMS MAY IMPACT NW PORTIONS OF THE
AREA OVNGT. THE PAST FEW RUNS OF THE HRRR WRF AND LOCAL WRF ARW/NMM
MODEL RUNS SHOW AN MCS THAT DEVELOPS OVER MI THIS AFTN BEFORE
CLIPPING WRN MD AND ERN WV LATE TNGT. ALTHOUGH THE MCS MAY HOLD
UP...EXPECT CONVECTION TO WEAKEN AS IT CROSSES THE APPALACHIANS WITH
THE LOSS OF DAYTIME INSTABILITY. OVNGT MIN TEMPS WILL GENERALLY BE
IN THE MID 60S ACROSS THE POTOMAC HIGHLANDS...NEAR 70F IN THE DC AND
BALTIMORE SUBURBS AND MID 70S IN THE CITIES.

&&

.SHORT TERM /SATURDAY AND SUNDAY/...
LOPRES WILL TRACK ENE FROM THE NRN OH VLY TOWARD LAKE ONTARIO SAT.
INCREASING SWLY FLOW OUT AHEAD OF THE LOW WILL TRY TO PUSH THE
BOUNDARY NWD AS A WARM FRONT...BUT IT WILL HAVE A HARD TIME DOING
SO WITH SFC HIPRES OVER ERN NEW ENGLAND BLOCKING THE NWD
ADVANCEMENT. HIGH TEMPS WILL RANGE FROM THE MID 80S ACROSS THE
HIGHLANDS AND NRN MD TO LOW 90S IN CENTRAL VA. DAYTIME
DESTABILIZATION WILL HELP INITIATE CONVECTION ALONG A PRE-FRONTAL
TROUGH THAT ENTERS THE HIGHER TERRAIN DURING THE ERY TO MID AFTN.
CONVECTION WILL LIKELY DEVELOP FARTHER DOWNSTREAM ALONG THE
FRONTAL BOUNDARY DURING THE LATER AFTN AND EVE. WHILE THE BEST
FORCING AND STRONGEST WINDS ALOFT WILL BE LOCATED NORTH AND WEST
OF THE AREA CLOSER TO THE UPPER LOW...INCREASING SHEAR PROFILES
AND MODERATE AMOUNT OF INSTABILITY WILL SUPPORT THE POTENTIAL FOR
SOME STORMS TO BECOME SVR WITH LARGE HAIL AND DAMAGING WINDS IF
STORMS BECOME ORGANIZED. SPC HAS PLACED MOST OF THE CWA IN A
SLIGHT RISK ACCORDINGLY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LEAVING BEHIND THE HEAT AND HUMIDITY OF THIS PAST WEEK...WE WILL SEE
ANOTHER TRANSITION PERIOD AND MORE DIFFERENT CONDITIONS NEXT WEEK.
DURING THE DAY SUNDAY...A COLD FRONT WILL SWEEP ACROSS THE REGION
AND BE THE LAST ACTIVITY TO AFFECT THE AREA THROUGH THE LATTER PART
OF THE WORK WEEK. TILL THEN...AN UPPER LOW WILL DRIFT OFF THE NEW
ENGLAND COAST AND KEEP HIGH PRESSURE LOCKED IN OVER THE EASTERN
SEABOARD. AS THE SFC HIGH SLIDES FROM THE GREAT LAKES TO THE
CAROLINAS MON-WED...SOME FAIRLY QUIET WX WILL BE UPON US. AFTER THE
CONSECUTIVE RECORD-BREAKING HOT DAYS THIS PAST WEEK...WE WILL SEE
MULTIPLE SUB-90 DEGREE DAYS /A COUPLE OF THESE BARELY TOPPING 80 FOR
DAYTIME HIGHS/. OVERNIGHT LOWS WILL BE MORE COMFORTABLE AS
WELL...DROPPING DOWN INTO THE 60S AND 50S ACROSS THE WRN ZONES.

HEADING INTO MIDWEEK...A STRONG AND COMPACT LOW PRESSURE SYSTEM A
SHORTWAVE TROUGH WILL DIVE DOWN INTO THE GREAT LAKES. A WEAK LOW
PRESSURE SYSTEM FROM THIS FEATURE WILL DEVELOP OVER SERN
CANADA...SLOWLY DRAGGING A COLD FRONT ACROSS THE MID ATLC FROM THU
INTO FRI.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
BETWEEN 17-1830Z...CU FIELD HAS STARTED TO DEVELOP ACROSS MOST OF
THE AREA. CONVECTION INITIATING OVER THE APPALACHIANS AND POTOMAC
HIGHLANDS WILL MOVE EWD ACROSS THE REGION DURING THE MID TO LATE
AFTN. HAVE INCLUDED A CB GROUP STARTING ABOUT 19Z-20Z UNTIL 02Z -03Z
FOR EACH TAF SITE. DID NOT GO VCTS AS WIDELY SCATTERED COVERAGE WILL
MAKE IT HARD TO TIME ANY SPECIFIC ACTIVITY. LOCALLY GUSTY WINDS AND
HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. CONVECTION SHOULD
DIMINISH DURING THE LATE EVE. LIGHT WINDS AND CLEARING SKIES LATE
WILL LEAD TO PATCHY RADIATIONAL FOG DURING THE ERY MRNG HRS. WILL
HAVE TO MONITOR THE POTENTIAL FOR SCT LOW CIGS AND DENSER FOG NEAR
BWI/MTN DUE TO A WEAK ONSHORE FLOW.

AFTER THE SHOWER/TSTM ACTIVITY DISSIPATES ON SUNDAY /AS A COLD FRONT
MOVES ACROSS THE AREA FROM NW-TO-SE...CONDITIONS WILL IMPROVE FOR
THE NEXT FEW DAYS. HIGH PRESSURE AND N-NWLY WINDS WILL TAKE OVER AND
CREATE LITTLE CONCERN TILL MIDWEEK. ANOTHER WEAK DISTURBANCE WILL
MOVE INTO THE REGION FROM THE GREAT LAKES BY THU AND SLOWLY EXIT BY
THE COMING WEEKEND.

&&

.MARINE...
WINDS WILL BE LIGHT...UNDER 10 KT THIS AFTN...TNGT AND SAT. LOCALLY
HIGHER GUSTS TO 15 KT WILL BE POSSIBLE LATE SAT AFTN AS WINDS BECOME
MORE SLY AND CHANNEL UP THE MD CHESAPEAKE BAY. THE MAIN CONCERN WILL
BE TSTMS DEVELOPING DURING THE LATE AFTN AND EVE HRS TODAY AND AGAIN
ON SAT. A FEW STORMS COULD PRODUCE HAIL AND GUSTY WINDS...SO
MARINERS WILL HAVE TO BE ON ALERT FOR POSSIBLE SPECIAL MARINE
WARNINGS EACH DAY.

A COLD FRONT WILL SLIDE ACROSS THE REGION ON SUNDAY. SHOWERS/TSTMS
ARE EXPECTED AHEAD OF AND ALONG THE FRONT. AFTER THE BOUNDARY MOVES
OFFSHORE SUN NIGHT...LIGHT NWLY WINDS WILL PICK UP. PERIODS OF NEAR
SCA CONDITIONS WILL TAKE PLACE OVER THE NEXT FEW DAYS...BUT HIGH
PRESSURE WILL KEEP CONDITIONS QUIET FOR THE MOST PART THROUGH LATE
NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...GMS
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...GMS
AVIATION...KLEIN/GMS
MARINE...KLEIN/GMS
Hazardous weather outlook, Jun 10, 11:10 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1110 AM EDT FRI JUN 10 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1110 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO
LATE AFTERNOON AND CONTINUE INTO THE EVENING. ISOLATED THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS SATURDAY AND SUNDAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS
AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY AND
SUNDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1110 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS. THESE SLOW-MOVING STORMS ALSO HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN THAT COULD LEAD TO
ISOLATED FLASH FLOODING MAINLY ACROSS THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS SATURDAY AND SUNDAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS
AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY AND
SUNDAY.

In the hours before

Special weather statement, Jun 10, 5:55 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT FRI JUN 10 2011

VAZ042-053-102230-
LOUDOUN VA-FAIRFAX VA-
555 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM TO AFFECT LOUDOUN AND FAIRFAX COUNTIES...

AT 555 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROADLANDS...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE DULLES INTERNATIONAL AIRPORT...HERNDON...
RESTON...GREAT FALLS AND CHANTILLY.

WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3901 7725 3883 7735 3900 7760 3908 7755
TIME...MOT...LOC 2155Z 297DEG 9KT 3902 7750

BAJ
Special weather statement, Jun 10, 5:58 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT FRI JUN 10 2011

VAZ037-102230-
ALBEMARLE VA-
558 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 558 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF FREE UNION...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE CHARLOTTESVILLE...
HOLLYMEAD...WESTMORELAND...BARRACKS...NEWCOMB
HALL...MONTICELLO...SHADWELL...STONY POINT AND KESWICK.

WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3815 7868 3823 7854 3807 7825 3788 7841
      3788 7842
TIME...MOT...LOC 2158Z 318DEG 11KT 3814 7852

BAJ
Special weather statement, Jun 10, 6:05 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
605 PM EDT FRI JUN 10 2011

VAZ038-039-050-102230-
ORANGE VA-GREENE VA-MADISON VA-
605 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE AND MADISON
COUNTIES...

AT 605 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SHELBY TO RUCKERSVILLE...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE PRATTS...NEWTOWN...DAWSONVILLE...
ROCHELLE...EHEART...ARODA AND BARBOURSVILLE.

HALF-INCH HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3827 7809 3814 7822 3826 7845 3844 7830
TIME...MOT...LOC 2205Z 303DEG 5KT 3833 7829 3823 7836

BAJ
Local storm report, Jun 10, 6:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             2 NNE ARCOLA            38.97N  77.52W
06/10/2011  E0.75 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100912

LISTEMAA
Special weather statement, Jun 10, 6:10 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT FRI JUN 10 2011

VAZ025-036-102245-
NELSON VA-AUGUSTA VA-
610 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM TO AFFECT NELSON AND AUGUSTA COUNTIES...

AT 610 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF WINTERGREEN...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE WINTERGREEN AND LOVINGSTON.

PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3778 7871 3769 7894 3789 7904 3796 7887
TIME...MOT...LOC 2210Z 341DEG 12KT 3789 7893

BAJ
Special weather statement, Jun 10, 6:12 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EDT FRI JUN 10 2011

MDZ005-006-010-011-102245-
CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-SOUTHERN BALTIMORE MD-
612 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE...
HOWARD AND SOUTHERN BALTIMORE COUNTIES...

AT 613 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GAMBER TO GLENWOOD...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE OAKLAND...REISTERSTOWN...ELLICOTT CITY...
COLUMBIA...RANDALLSTOWN AND OWINGS MILLS.

PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3949 7662 3914 7678 3928 7712 3948 7702
TIME...MOT...LOC 2213Z 277DEG 15KT 3946 7695 3929 7702

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:32 PM EDTSpecial Marine WarningLWX88 min
Jun 9, 8:39 PM EDTSpecial Marine WarningLWX45 min
Jun 9, 9:43 PM EDTSpecial Weather StatementLWXCity of Waynesboro32 min
Jun 9, 9:58 PM EDTSpecial Weather StatementLWXCulpeper32 min
Jun 9, 10:16 PM EDTSpecial Weather StatementLWXGreene29 min
Jun 9, 10:24 PM EDTSpecial Weather StatementLWXCulpeper36 min
Jun 9, 10:30 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville45 min
Jun 9, 10:46 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier44 min
Jun 9, 10:59 PM EDTSpecial Weather StatementLWXCulpeper31 min
Jun 9, 11:02 PM EDTSpecial Weather StatementLWXPrince William, City of Manassas, City of Manassas Park28 min
Jun 9, 11:08 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Stafford37 min
Jun 9, 11:13 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fairfax, Fauquier, Prince William, Stafford, City of Manassas32 min
Jun 9, 11:18 PM EDTSpecial Marine WarningLWX87 min
Jun 9, 11:20 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William40 min
Jun 9, 11:22 PM EDTSevere Thunderstorm WarningLWXAlbemarle53 min
Jun 9, 11:27 PM EDTSpecial Marine WarningLWX63 min
Jun 9, 11:29 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Fauquier, Orange, Spotsylvania, Stafford46 min
Jun 9, 11:58 PM EDTSpecial Weather StatementLWXStafford32 min
Jun 10, 12:14 AM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania30 min
Jun 10, 12:16 AM EDTSpecial Weather StatementLWXAlbemarle, Culpeper, Greene, City of Charlottesville44 min
Jun 10, 12:18 AM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church42 min
Jun 10, 12:30 AM EDTSpecial Marine WarningLWX60 min
Jun 10, 12:42 AM EDTSpecial Weather StatementLWXCulpeper, Fairfax, Orange, Prince William, Spotsylvania, Stafford and 4 more48 min
Jun 10, 12:46 AM EDTSpecial Marine WarningLWX59 min
Jun 10, 12:49 AM EDTSpecial Marine WarningLWX56 min
Jun 10, 12:53 AM EDTSpecial Weather StatementLWXFauquier37 min
Jun 10, 1:03 AM EDTSpecial Weather StatementLWXGreene, Madison27 min
Jun 10, 1:06 AM EDTSpecial Weather StatementLWXCulpeper, Fauquier, Orange24 min
Jun 10, 1:27 AM EDTSpecial Weather StatementLWXCulpeper, Fauquier48 min
Jun 10, 1:29 AM EDTSpecial Marine WarningLWX61 min
Jun 10, 1:41 AM EDTSpecial Marine WarningLWX49 min
Jun 10, 3:55 PM EDTSpecial Weather StatementLWXFrederick35 min
Jun 10, 4:45 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton30 min
Jun 10, 4:52 PM EDTSpecial Weather StatementLWXClarke, Frederick, City of Winchester23 min
Jun 10, 5:06 PM EDTSpecial Weather StatementLWXCity of Harrisonburg24 min
Jun 10, 5:12 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton33 min
Jun 10, 5:21 PM EDTSpecial Weather StatementLWXClarke, City of Winchester24 min
Jun 10, 5:30 PM EDTSpecial Weather StatementLWXCity of Harrisonburg30 min
Jun 10, 5:42 PM EDTSpecial Weather StatementLWXNelson33 min
Jun 10, 5:55 PM EDTSpecial Weather StatementLWXCity of Fairfax35 min
Jun 10, 5:58 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville32 min
Jun 10, 6:05 PM EDTSpecial Weather StatementLWXMadison25 min
Jun 10, 6:10 PM EDTSpecial Weather StatementLWXNelson35 min
Jun 10, 6:15 PM EDTSpecial Marine WarningLWX75 min
Jun 10, 6:34 PM EDTSpecial Weather StatementLWXCity of Charlottesville26 min
Jun 10, 6:40 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville35 min
Jun 10, 6:53 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville26 min
Jun 10, 7:05 PM EDTSpecial Marine WarningLWX39 min
Jun 10, 7:14 PM EDTSpecial Weather StatementLWXAlbemarle31 min
Jun 10, 7:24 PM EDTSpecial Weather StatementLWX51 min
Jun 9, 8:04 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore41 min
Jun 9, 8:15 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, City of Baltimore45 min
Jun 9, 8:38 PM EDTSpecial Weather StatementLWXAnne Arundel37 min
Jun 9, 8:40 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore33 min
Jun 9, 10:19 PM EDTSpecial Weather StatementLWXWashington26 min
Jun 9, 11:26 PM EDTSevere Thunderstorm WarningLWXAnne Arundel35 min
Jun 10, 12:07 AM EDTSevere Thunderstorm WarningLWXCharles, Prince George's38 min
Jun 10, 12:19 AM EDTSpecial Weather StatementLWXAnne Arundel41 min
Jun 10, 12:38 AM EDTSpecial Weather StatementLWXCalvert, Charles22 min
Jun 10, 1:15 AM EDTSpecial Weather StatementLWXCalvert45 min
Jun 10, 3:00 PM EDTSpecial Weather StatementLWXWashington30 min
Jun 10, 5:49 PM EDTSpecial Weather StatementLWXHoward26 min
Jun 10, 6:12 PM EDTSpecial Weather StatementLWXHoward33 min
Jun 10, 6:42 PM EDTSpecial Weather StatementLWXHoward, City of Baltimore48 min
Jun 10, 6:55 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore26 min
Jun 10, 7:12 PM EDTSpecial Weather StatementLWXCity of Baltimore33 min
Jun 9, 9:53 PM EDTSpecial Weather StatementLWXGrant37 min
Jun 9, 10:28 PM EDTSpecial Weather StatementLWXGrant47 min
Jun 10, 1:55 PM EDTSpecial Weather StatementLWXMorgan35 min
Jun 10, 2:23 PM EDTSpecial Weather StatementLWXMorgan37 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.